Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Positive to Negative
Jun 1, 2003

My cousin just told me that he is HIV positive and he got it in 1996 while getting immunized for Heptitis shot. He found out that he is HIV + in 2001. He has been going to anonomous clinics and getting pills and shots to keep it under control. They are telling him if he keeps up with the treatment he will go from HIV + to HIV negative. Is this possible? His treatment is called antiretroviral treatment. He has minor symptoms e.g. headaches a few times, weight loss, and depression sometimes. He was told by the clinic workers that his infection is known as the acute infection, which is caused thru the hepatitis shot. Please help!!

Response from Dr. Young

I'm having difficulty understanding your cousin's situation.

Unless the medical clinic used a contaminated (used) needle, there is no way to contract HIV from a vaccination.

Antiretroviral therapy is the way that we treat HIV infection, and can frequently result in one's viral level in blood going from high ("positive") to very low or undetectable ("negative") levels. This does not mean that the person is cured of HIV-- when the medications are stopped, the viral levels return. During this same period, the persons HIV antibody test will remain positive, and should remain positive for life. BY


Previous
Scared I'm taking meds improperly
Next
Legal Immigrant in NYC

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement